Colitis Home > Cimzia and Hair Loss

Hair loss appears to be an uncommon complaint in people taking Cimzia® (certolizumab pegol). The prescribing information lists "alopecia totalis" (total hair loss from the scalp) among the less common potential Cimzia side effects. However, the exact percentage of people who developed this problem was not provided. It is not clear why Cimzia might cause hair loss, nor is it clear if the hair will regrow if Cimzia is stopped.
 
If you experience hair loss while taking Cimzia, talk with your healthcare provider. Depending on how severe the hair loss is, there are things that he or she may be able to do. If your symptoms continue to be bothersome or if your healthcare provider believes the medicine is causing your hair loss, he or she may recommend trying another Crohn's disease medication.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2017 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.